[Apixaban-Related Convexal Subarachnoid Hemorrhage:A Case Report].

Abstract

The risk of anticoagulant-associated intracranial hemorrhage(ICH)is relatively low in patients treated with non-vitamin K antagonist oral anticoagulants(NOAC). The anticoagulant-associated ICH comprises mainly intraparenchimal hemorrhage. Subdural hematoma and subarachnoid hemorrhage(SAH)are rare complications after treatment with NOAC, trauma being the most common cause for these two types of ICH. We report a case of non-traumatic convexal SAH(cSAH)associated with Apixavan. A 68-year-old man with repeated history of cerebral embolism with cardiogenic cause presented with weakness of the lower limbs. Magnetic resonance imaging revealed infarctions, and treatment with apixaban(5 mg twice per day)was administered. Three days later, SAH in the right superior frontal sulcus was discovered incidentally on computed tomography(CT). NOAC-associated SAH is a rare manifestation. Cerebral amyloid angiopathy(CAA)is the most common cause of cSAH in the elderly, and cSAH is supposed to be a warning sign of cerebral hemorrhage in CAA. Patients with CAA started on NOAC require careful monitoring.

DOI: 10.11477/mf.1436203264

Statistics

0100020002017
Citations per Year

196 Citations

Semantic Scholar estimates that this publication has 196 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Shimizu2016ApixabanRelatedCS, title={[Apixaban-Related Convexal Subarachnoid Hemorrhage:A Case Report].}, author={Kiyoharu Shimizu and Kiyoshi Yuki and Takashi Sadatomo and Takeshi Hara and Hideo Ohba and Kaoru Kurisu}, journal={No shinkei geka. Neurological surgery}, year={2016}, volume={44 3}, pages={239-44} }